After Effexor withdrawal - what is safe alternative for a "safer" anti-depressant
I am just about at the end of my effexor withdrawal and this is how I did it (according to the pharmacist): She said to taper down for 3 weeks to a month. I was taking 37.5 ER every day, then switched to 37.5mg (not extended relief). Then cut one pill in half and took it every other day for a week, then every third day for 2 weeks, and now after a month I feel its safe to say that I took my last pill finally - yippee!!! Unless the brain zaps and nauseau get unbearable again. What I took to ease the pain of the brain zaps, nauseau and mood swings is this: Clonezepam .05 mg, B12 and Fish Oil supplements, and dark chocolate always heps me with mood swings. I saw on another post that an RX for Promethazine gel to rub on my wrists will help the nauseau. Certainly worth a shot since I am also taking a weekly dose of Methotrexate because I also have System Lupus.
So my question is this: Is Citalopram a safe anti-depressant to start after the effexor withdrawal nightmare and when?
For treating depression there is a drug called mirtazapine (also called Zispin by one company) which having tried many different anti-depressants over the years I have found effective. It also is nowhere near as addictive as some other anti depressants or benzos (valium, xanax and all that crap). I'm not sure if it's available where you live but I can't recomend it highly enough. Even whilst on meds for other conditions, mirtazapine has enabled me to function normally and get back to working hard. Good luck whatever the outcome. Dr's just don't understand sometimes how tough it is to deal with anti depressant/anxiety medication. Very best wishes Mark_e_la.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.